Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Austin/San Antonio, TX

May 1, 2025Edwards County, Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 1, 2025, 7:17 PM CDT for Edwards County, Kinney County, Uvalde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2025, 7:17 PM CDT (00:17 UTC)
Expired
May 1, 2025, 10:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Edwards County, TX, Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 49 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:20 PM CDTFLASH FLOOD9 Sw Montell, TX5-6 feet of water reported over FM 334 near Ox Ranch.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3528 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WGUS54 KEWX 020017
FFWEWX
TXC137-271-463-020330-
/O.NEW.KEWX.FF.W.0003.250502T0017Z-250502T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
717 PM CDT Thu May 1 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southwestern Edwards County in south central Texas...
  Northeastern Kinney County in south central Texas...
  Northwestern Uvalde County in south central Texas...

* Until 1030 PM CDT.

* At 717 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Montell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2996 10031 2967 10003 2963 10001 2962 10001
      2962 9998 2943 9995 2942 10016 2994 10052

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
2 follow-up statements
799 
WGUS74 KEWX 020206
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
906 PM CDT Thu May 1 2025

TXC137-271-463-020330-
/O.CON.KEWX.FF.W.0003.000000T0000Z-250502T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kinney TX-Uvalde TX-
906 PM CDT Thu May 1 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT THIS 
EVENING FOR SOUTHWESTERN EDWARDS, NORTHEASTERN KINNEY AND 
NORTHWESTERN UVALDE COUNTIES...

At 906 PM CDT, Doppler radar indicated only patchy light rain across 
the warned area. Between 2 and 4 inches of rain have fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Montell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2996 10031 2967 10003 2963 10001 2962 10001
      2962 9998 2943 9995 2942 10016 2994 10052

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CP
837 
WGUS74 KEWX 020334
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1034 PM CDT Thu May 1 2025

TXC137-271-463-020344-
/O.EXP.KEWX.FF.W.0003.000000T0000Z-250502T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kinney TX-Uvalde TX-
1034 PM CDT Thu May 1 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN EDWARDS, 
NORTHEASTERN KINNEY AND NORTHWESTERN UVALDE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 2996 10031 2967 10003 2963 10001 2962 10001
      2962 9998 2943 9995 2942 10016 2994 10052

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:45 PM CDT, 32 minutes earlier.

Area forecast discussion, May 1, 6:45 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
645 PM CDT Thu May 1 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Severe Thunderstorm Watch for northern Hill Country and northern
  I-35 Corridor until 9 PM. Large hail and damaging wind gusts most
  likely threats.

- Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon
  into Friday evening for all of South Central Texas.

- Any storm that forms over South Central Texas late today or
  tonight will provide a marginal (level 1 of 4) risk of excessive
  rainfall.

- There is a level 2 of 4 risk for excessive rainfall across nearly
  all areas of South Central Texas Friday afternoon and evening.

Convection is beginning in the vicinity of an old outflow boundary
near our northeastern counties. Current conditions are high CAPE with
moderate vertical wind shear. We have issued a Severe Thunderstorm
Watch for this area until 9 PM. Steep mid-level lapse rates suggest
large hail as the most likely threat with damaging winds gusts also
likely. Storms will move from west to east.

Storms are also beginning to form out west in the vicinity of the
dryline. The airmass there is also unstable with only moderate wind
shear. Conditions are favorable for strong to severe thunderstorms
this evening. There is a level 2 of 5 risk for severe thunderstorms
across most of our CWA tonight. Convection should wane with the loss
of heating by late evening. The overnight period should be quiet.

A cold front will drop down through central Texas during the day
Friday. This bring a better chance for widespread convection. The
airmass will remain unstable and the severe risk will be level 2 of 5
again. In addition the PW will be high enough that locally heavy rain
will be possible and WPC has a level 2 of 4 risk for excessive
rainfall and flash flooding.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Drying out and a beautiful weekend for most areas on tap

- Wet and stormy pattern continues through Thursday

Starting the forecast period we should have most of the heavy rain
and possible strong storms pushing out of most of our southern areas
as the front pushes southward. In its wake we should see skies start
to clear out with humidity levels dropping and highs in the upper
70s leading to a nice Saturday with light northeast winds. An even
better day is expected on Sunday under partly to mostly sunny skies
with highs in the upper 70s to low 80s.

Things quickly change as we resume southerly flow which brings the
return of more humid conditions though high temperatures shouldn't
be as warm as this past week with most areas staying in the low 80s.
Additionally, chances for rain and thunderstorms begin to increase
Monday into Tuesday as several upper level short waves move from
northeast Mexico into the local area. The wet pattern continues
throughout the week as an upper level low pressure system over New
Mexico tries to push east into central TX. Surface wise we will have
a frontal boundary that pushes into our area Wednesday into Thursday
bringing several rounds of scattered showers and thunderstorms. Like
this past week the dryline is expected to stay just west of Del Rio
thus leaving our area on the warm and humid side of things thus
giving our area repeated chances for rounds and rounds of storms. At
this point it is too early to tell if we could have strong to severe
storms with each round so check back for future forecasts as things
become further refined. Temperatures look to remain in the upper 70s
and low 80s Monday to the mid 80s for Tuesday and Wednesday before
cooling back down to the low 80s for Thursday.

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Thu May 1 2025

Isolated to scattered thunderstorms will remain around South Central
Texas through around midnight before dissipating. Highest confidence
for thunderstorms remains at DRT tonight with lesser confidence at
AUS. SAT/SSF may miss out on activity tonight. MVFR ceilings return
overnight through Friday morning. Chances for showers and
thunderstorms return Friday afternoon at all sites but have pushed
back the time a bit on this TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  87  63  80 /  30  80  70  10
Austin Bergstrom Intl Airport  67  87  62  78 /  30  80  70  10
New Braunfels Muni Airport     69  90  64  81 /  20  70  70  10
Burnet Muni Airport            67  83  61  78 /  30  80  60  10
Del Rio Intl Airport           69  90  67  82 /  30  40  60  30
Georgetown Muni Airport        67  84  61  77 /  30  80  70  10
Hondo Muni Airport             67  87  64  80 /  30  60  70  20
San Marcos Muni Airport        68  87  63  79 /  20  80  70  10
La Grange - Fayette Regional   70  88  64  79 /  20  80  80  10
San Antonio Intl Airport       70  88  65  79 /  20  70  70  20
Stinson Muni Airport           71  90  66  80 /  20  70  70  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...Platt
Aviation...27

In the hours before

Special weather statement, May 1, 3:32 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025

TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025

...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM/Brady
Local storm report, May 1, 4:33 PM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tornado          10 NNW Briggs           31.03N 98.00W
05/01/2025                   Burnet             TX   Storm Chaser

            Multiple chasers confirm tornado on ground.

&&

JR
Local storm report, May 1, 5:59 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Hail             1 N Inks Lake State Par 30.76N 98.37W
05/01/2025  M1.75 Inch       Burnet             TX   Emergency Mngr

            Observed near SH29 and Park Road 4.

&&

JR
Local storm report, May 1, 6:07 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025  M2.75 Inch       Llano              TX   Public

            Delayed report.

&&

JR
Local storm report, May 1, 6:19 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
619 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             3 NNE Buchanan Dam      30.78N 98.39W
05/01/2025  M2.50 Inch       Burnet             TX   Public

&&

JR
Local storm report, May 1, 7:13 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
713 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     Hail             4 W Andice              30.79N 97.91W
05/01/2025  M1.00 Inch       Williamson         TX   Public

            Near intersection of CR208 and CR236.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:04 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson3 hr
May 1, 7:07 PM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 1, 7:24 PM CDTSevere Thunderstorm WarningEWXWilliamson21 min
May 1, 7:36 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet54 min
May 1, 7:37 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala53 min
May 1, 7:44 PM CDTSpecial Weather StatementEWXLee, Williamson46 min
May 1, 7:51 PM CDTSpecial Weather StatementEWXZavala39 min
May 1, 7:52 PM CDTSevere Thunderstorm WarningEWXZavala53 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson66 min
May 1, 8:19 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala3 hr
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde38 min
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBurnet35 min
May 1, 8:27 PM CDTSevere Thunderstorm WarningEWXZavala63 min
May 1, 8:35 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano23 min
May 1, 8:55 PM CDTSpecial Weather StatementEWXLee50 min
May 1, 8:57 PM CDTSpecial Weather StatementEWXBurnet48 min
May 1, 8:59 PM CDTSpecial Weather StatementEWXMedina46 min
May 1, 9:03 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 9:09 PM CDTAreal Flood AdvisoryEWXZavala3 hr
May 1, 9:13 PM CDTSevere Thunderstorm WarningEWXZavala38 min
May 1, 9:19 PM CDTSevere Thunderstorm WarningEWXBurnet41 min
May 1, 9:29 PM CDTSevere Thunderstorm WarningEWXDimmit42 min
May 1, 9:34 PM CDTSpecial Weather StatementEWXMaverick41 min
May 1, 9:46 PM CDTSpecial Weather StatementEWXMaverick44 min
May 1, 9:49 PM CDTSpecial Weather StatementEWXFrio41 min
May 1, 9:57 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
May 1, 10:04 PM CDTSpecial Weather StatementEWXDimmit41 min
May 1, 10:10 PM CDTSevere Thunderstorm WarningEWXDimmit35 min
May 1, 10:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet67 min
May 1, 10:41 PM CDTSpecial Weather StatementEWXDimmit49 min
May 1, 10:43 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 11:06 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Williamson39 min
May 1, 11:46 PM CDTSpecial Weather StatementEWXWilliamson29 min
May 2, 1:36 PM CDTSpecial Weather StatementEWXWilliamson39 min
May 2, 2:29 PM CDTSpecial Weather StatementEWXWilliamson46 min
May 2, 2:39 PM CDTSpecial Weather StatementEWXBastrop51 min
May 2, 2:43 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee21 min
May 2, 2:59 PM CDTSpecial Weather StatementEWXKendall46 min
May 2, 3:16 PM CDTSevere Thunderstorm WarningEWXKendall44 min
May 2, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee46 min
May 2, 3:59 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall61 min
May 2, 4:02 PM CDTSpecial Weather StatementEWXLee43 min
May 2, 4:11 PM CDTSpecial Weather StatementEWXFayette34 min
May 2, 4:14 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette110 min
May 2, 4:46 PM CDTSpecial Weather StatementEWXFayette44 min
May 2, 4:46 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Hays59 min
May 2, 4:48 PM CDTSpecial Weather StatementEWXLee42 min
May 2, 4:56 PM CDTSpecial Weather StatementEWXGillespie49 min
May 2, 5:26 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Wilson64 min
May 2, 5:33 PM CDTSpecial Weather StatementEWXFayette57 min
May 2, 5:44 PM CDTSevere Thunderstorm WarningEWXVal Verde46 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney44 min
May 2, 5:47 PM CDTSpecial Weather StatementEWXBlanco43 min
May 2, 6:04 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Fayette4 hr
May 2, 6:06 PM CDTSpecial Weather StatementEWXComal39 min
May 2, 6:24 PM CDTSevere Thunderstorm WarningEWXComal, Hays19 min
May 2, 6:26 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde64 min
May 2, 6:29 PM CDTSpecial Weather StatementEWXGonzales61 min
May 2, 6:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca24 min
May 2, 6:46 PM CDTSpecial Weather StatementEWXCaldwell, Comal, Guadalupe44 min
May 2, 6:48 PM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Val Verde3 hr
May 2, 6:53 PM CDTSpecial Weather StatementEWXLavaca67 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.